# SDR FQAR20180105001

- Difficulty date: January 5, 2018
- Submitted: January 9, 2018
- Operation: General aviation
- Aircraft: N4166H
- Make and model: Piper PA-28-181
- Aircraft serial: 2843119
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: 4530150
- Part serial: 40735
- Condition: Malfunctioned
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOTS HAD REPORTED THAT THE GPS WOULD LOOSE INTEG REPEATEDLY DURING FLIGHT.   DUPLICATED ON GROUND.  WHEN THE ELT WAS REPLACED FOR ROUTINE BATTERY REPLACEMENT, THE ISSUE CEASED. MECHANICS EXPERIMENTED AND NOTED WHEN THE PREVIOUSLY REMOVED ELT WAS BROUGHT WITHIN 20-30 FT OF AN AIRCRAFT, THAT AIRCRAFT WOULD LOSE INTEG AND HAD ERROR CODES ON THE GPS.
